Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 153, NWS New Orleans, LA

December 23, 2015Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 23, 2015, 2:34 AM CST for Jackson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2015, 2:34 AM CST (08:34 UTC)
Expired
Dec 23, 2015, 3:00 AM CST
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Jackson County, MS

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:44 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Dec 22, 11:44 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 PM CST TUE DEC 22 2015

.AVIATION...
HIGHLY VARIABLE CONDITIONS WILL BE OBSERVED AT ANY GIVEN TIME AT
THE TERMINALS OVERNIGHT AND EARLY WEDNESDAY MORNING. HOWEVER...THE
PREVAILING CONDITIONS WILL BE MVFR AND IFR DUE PRIMARILY TO
CEILINGS. THE BEST CHANCE FOR RAIN THROUGH THE EARLY MORNING WILL
BE KGPT...KASD...KMSY AND KHUM WHERE CONVECTION MAY ALSO BE
OBSERVED. THE WINDS WILL REMAIN UP OVERNIGHT...SO SIGNIFICANT FOG
IS LESS OF A THREAT TONIGHT. TIMING OF RAINFALL IS RATHER
UNCERTAIN ON WEDNESDAY...BUT IT APPEARS THAT THE BEST CHANCE OF
MORE WIDESPREAD RAIN DURING THE COURSE OF THE DAY MAY BE OVER THE
EASTERN AND SOUTHERN AREAS OF THE FORECAST AREA. HOWEVER...THE
BEST CHANCE OF STRONGER CONVECTION WILL LIKELY BE OVER THE
NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA. MVFR CEILINGS
WILL DOMINATE DURING MUCH OF THE DAY WEDNESDAY. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  77  66  77 /  70  70  60  50
BTR  66  79  67  79 /  70  70  50  40
ASD  66  76  68  76 /  80  70  60  60
MSY  66  78  70  77 /  80  70  50  60
GPT  65  75  69  75 /  80  60  60  60
PQL  65  76  69  75 /  80  60  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 22, 5:00 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CST TUE DEC 22 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231400-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
500 PM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A
FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE WITH THE MAIN
HAZARD BEING STRONG DAMAGING WINDS. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT. RAINFALL AMOUNTS
OF 1 TO 2 INCHES WILL BE COMMON WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE.

AREAS OF FOG ARE EXPECTED OVERNIGHT AND THE FOG MAY BECOME DENSE IN
SOME LOCATIONS...ESPECIALLY NEAR BODIES OF WATER. A DENSE FOG
ADVISORY MAY BE REQUIRED LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA
WEDNESDAY INTO WEDNESDAY NIGHT. THE SEVERE WEATHER HAZARDS ARE
EXPECTED TO BE MAINLY STRONG DAMAGING WINDS AND ISOLATED TORNADOES.

A FEW BOUTS OF HEAVY RAIN ARE FORECAST TO IMPACT THE REGION
WEDNESDAY WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES
EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. THE ACTIVATION OF
STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT
PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR
PORTIONS OF THE REGION WEDNESDAY AND WEDNESDAY NIGHT.

In the hours before

Special weather statement, Dec 22, 9:03 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
903 PM CST TUE DEC 22 2015

LAZ067>069-230345-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER LAFOURCHE-
903 PM CST TUE DEC 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE...WEST
CENTRAL PLAQUEMINES AND SOUTHEASTERN JEFFERSON PARISHES...

AT 902 PM CST...A STRONG THUNDERSTORM WAS OVER GOLDEN MEADOW...OR
NEAR GALLIANO...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLIANO AND GOLDEN MEADOW.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2926 9028 2943 9037 2967 8987 2942 8975
      2939 8985 2940 8984 2941 8981 2944 8989
      2943 8991 2946 8988 2951 8992 2943 8994
      2948 9001 2935 9000 2935 8997
TIME...MOT...LOC 0302Z 245DEG 29KT 2938 9025

11
Special weather statement, Dec 22, 9:37 PM CST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 PM CST TUE DEC 22 2015

LAZ059-066-067-230415-
UPPER LAFOURCHE-LOWER LAFOURCHE-LOWER TERREBONNE-
937 PM CST TUE DEC 22 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAFOURCHE AND
SOUTHEASTERN TERREBONNE PARISHES...

AT 936 PM CST...A STRONG THUNDERSTORM WAS NEAR COCODRIE...OR 24 MILES
SOUTH OF HOUMA...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLIANO...GOLDEN MEADOW...MONTEGUT...CHAUVIN...DULAC...AND COCODRIE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2925 9087 2956 9061 2956 9057 2957 9060
      2962 9056 2936 9019 2927 9040 2935 9044
      2928 9048 2928 9058 2923 9054 2924 9053
      2920 9055 2925 9061 2919 9061 2925 9063
      2918 9061 2910 9077
TIME...MOT...LOC 0336Z 239DEG 37KT 2922 9075

11
Special weather statement, Dec 22, 10:58 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 PM CST TUE DEC 22 2015

LAZ059-065>067-230545-
UPPER LAFOURCHE-LOWER LAFOURCHE-UPPER TERREBONNE-LOWER TERREBONNE-
1058 PM CST TUE DEC 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFOURCHE AND
CENTRAL TERREBONNE PARISHES...

AT 1057 PM CST...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
HOUMA...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOUMA...LAROSE...LOCKPORT...BAYOU CANE...RACELAND...MATHEWS...
MONTEGUT...CHAUVIN...GRAY...DULAC AND DES ALLEMANDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2936 9080 2950 9092 2986 9055 2981 9047
      2979 9045 2974 9036 2970 9036 2969 9035
      2969 9029 2965 9022
TIME...MOT...LOC 0457Z 235DEG 36KT 2948 9079

11
Special weather statement, Dec 23, 12:08 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1208 AM CST WED DEC 23 2015

LAZ049-050-056>058-230700-
LIVINGSTON-ASSUMPTION-ST. JOHN THE BAPTIST-ASCENSION-ST. JAMES-
1208 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LIVINGSTON...
NORTHEASTERN ASSUMPTION...ST. JAMES...NORTHWESTERN ST. JOHN THE
BAPTIST AND CENTRAL ASCENSION PARISHES...

AT 1206 AM CST...A STRONG THUNDERSTORM WAS NEAR CONVENT...OR 7 MILES
SOUTHEAST OF DONALDSONVILLE...MOVING NORTHEAST AT 70 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...GRAMERCY...LUTCHER...SORRENTO...FRENCH
SETTLEMENT...PORT VINCENT...BELLE ROSE...WHITEHALL...CONVENT...
GARYVILLE AND KILLIAN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3048 9070 3035 9048 3034 9047 3034 9049
      3030 9054 3030 9056 3029 9056 3026 9058
      3024 9058 3022 9057 3020 9060 3017 9057
      3017 9055 2991 9086 3004 9106
TIME...MOT...LOC 0606Z 226DEG 60KT 3005 9089
Special weather statement, Dec 23, 1:30 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 AM CST WED DEC 23 2015

LAZ059-061-063-066>069-230830-
UPPER LAFOURCHE-UPPER JEFFERSON-UPPER PLAQUEMINES-LOWER
JEFFERSON-LOWER PLAQUEMINES-LOWER LAFOURCHE-LOWER TERREBONNE-
130 AM CST WED DEC 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFOURCHE...WEST
CENTRAL PLAQUEMINES AND CENTRAL JEFFERSON PARISHES...

AT 130 AM CST...A STRONG THUNDERSTORM WAS NEAR GOLDEN MEADOW...OR 7
MILES SOUTH OF GALLIANO...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLIANO...CUT OFF...GOLDEN MEADOW...JEAN LAFITTE...MYRTLE GROVE...
LAFITTE AND BARATARIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2923 9029 2931 9034 2924 9040 2935 9043
      2933 9049 2934 9049 2977 9005 2953 8978
      2946 8990 2951 8993 2944 8994 2948 9001
      2941 8999 2941 9000 2935 9015 2933 9012
TIME...MOT...LOC 0730Z 231DEG 25KT 2933 9034
Local storm report, Dec 23, 2:04 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             SORRENTO                30.19N 90.87W
12/23/2015  E1.25 INCH       ASCENSION          LA   PUBLIC

            NEARLY AA BATTERY SIZED HAIL FELL IN SORRENTO.

&&

MEFFERSO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:05 PM CSTSpecial Marine WarningLIX40 min
Dec 22, 7:42 PM CSTSpecial Marine WarningLIX18 min
Dec 22, 8:17 PM CSTSpecial Weather StatementLIXTerrebonne43 min
Dec 22, 8:31 PM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne29 min
Dec 22, 9:03 PM CSTSpecial Weather StatementLIXJefferson42 min
Dec 22, 9:37 PM CSTSpecial Weather StatementLIXLafourche38 min
Dec 22, 10:55 PM CSTSpecial Marine WarningLIX65 min
Dec 22, 10:58 PM CSTSpecial Weather StatementLIXLafourche47 min
Dec 22, 11:57 PM CSTSpecial Marine WarningLIX93 min
Dec 23, 12:08 AM CSTSpecial Weather StatementLIXAscension, Livingston, Saint James52 min
Dec 23, 1:30 AM CSTSpecial Weather StatementLIXJefferson60 min
Dec 23, 1:35 AM CSTSpecial Marine WarningLIX55 min
Dec 23, 1:50 AM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Plaquemines55 min
Dec 23, 2:02 AM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana43 min
Dec 23, 2:24 AM CSTTornado WarningLIXJefferson, Lafourche51 min
Dec 23, 2:27 AM CSTSpecial Marine WarningLIX63 min
Dec 23, 3:01 AM CSTSpecial Marine WarningLIX29 min
Dec 23, 3:20 AM CSTTornado WarningLIXPlaquemines, Saint Bernard25 min
Dec 23, 3:30 AM CSTSmall Craft AdvisoryLIX18 hr
Dec 23, 3:38 AM CSTSpecial Marine WarningLIX97 min
Dec 23, 5:10 AM CSTSpecial Marine WarningLIX95 min
Dec 23, 2:26 AM CSTTornado WarningLIXWilkinson19 min
Dec 23, 5:27 AM CSTSpecial Weather StatementLIXJackson63 min
Dec 23, 5:32 AM CSTSevere Thunderstorm WarningLIXJackson58 min
Dec 23, 7:01 AM CSTAreal Flood WarningLIXJackson119 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.